Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

August 4, 2009 - Day 106

Posted Aug 07 2009 12:18pm
We spent the afternoon at the South Florida Cancer Center (Dr. Abe's facility) where I received my newest weekly indulgement of a magnesium IV. (The good old "Bag of Mag", as it is now affectionately known).
The first one did its job of ending the cramping in my legs, so this will be part of the new regimen until my mag levels are corrected and maintained.
Another lovely side effect of one drug (Spironolactone, a potassium preserving diuretic) doing its job, but causing a problem in another area.
If it's not too much potassium, then it's too little magnesium or some other electrolyte that must be corrected in order to maintain a healthy balance because the Furosemide (another diuretic) results in heavy loses of them.
The diuretics cause as much trouble as they alleviate it would seem.
It's hard to keep up with all of the drugs and what they are doing collectively and individually.
You just have to take it day by day, try to determine what is causing which problem and then figure out a way to fix it.
Dr. Abe is having me see a dermatologist now to try and determine if the red blotches that started magically encircling my calves as of yesterday are drug related or some kind of fungal or viral infection.
See what I mean? A new and entertaining challenge every day. What would we do without them to spice up our lives and keep us on our toes?
I for one, could find plenty to do. I'm sure of that.
Other than these exciting developments, it was a rather quiet day and that was good.
They don't come that often and when they do, they are savored.
They may not be remembered, but they certainly are cherished.
I am going to bid you good night or good morning now, depending on where you are, and just take in the rest of the evening with Jo Ann and Jack.
Again, thanks for reading and taking an interest in the story that my family and I have to tell.
Post a comment
Write a comment:

Related Searches